MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Premature Activation (1484); Stretched (1601); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil malpositioned.An 8mm x 20cm embold fibered detachable coil system was selected for use in an aneurysm bleed.The pseudoaneurysm was off the common hepatic artery.This was the sixth coil of the procedure.The physician did not like how the coil was coming out of the catheter, so an attempt was made to retrieve the coil into the catheter, but the coil stretched.There was no attempt to deliver the coil, but the coil detached in the catheter; the proximal release perforation was not broken.The coil was in the intended common hepatic artery, but when the coil stretched, it ended up moving into the celiac artery with the stretched portion extending into the aorta.No portion of the coil remained in the target location.No patient complications were reported.
 
Event or Problem Description
It was reported that the coil malpositioned.An 8mm x 20cm embold fibered detachable coil system was selected for use in an aneurysm bleed.The pseudoaneurysm was off the common hepatic artery.This was the sixth coil of the procedure.The physician did not like how the coil was coming out of the catheter, so an attempt was made to retrieve the coil into the catheter, but the coil stretched.There was no attempt to deliver the coil, but the coil detached in the catheter; the proximal release perforation was not broken.The coil was in the intended common hepatic artery, but when the coil stretched, it ended up moving into the celiac artery with the stretched portion extending into the aorta.No portion of the coil remained in the target location.No patient complications were reported.It was further reported that the coil stretched when they tried to pull it back into the sheath, and the coil eventually broke.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20173905
Report Number2124215-2024-56134
Device Sequence Number8069831
Product Code KRD
UDI-Device Identifier08714729983620
UDI-Public08714729983620
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0034021205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/02/2024
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown